MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HI-TORQUE TURNTRAC; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR INC. HI-TORQUE TURNTRAC; WIRE, GUIDE, CATHETER
Model Number 1020013
Medical Device Problem Codes Entrapment of Device (1212); Stretched (1601); Improper or Incorrect Procedure or Method (2017); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.H6: medical device problem code 2017- use after expiration.
 
Event or Problem Description
It was reported that the procedure was to treat a 100% stenosed de novo lesion in the mid right coronary (mrca) with heavy calcification and mild tortuosity.The 014 ht turntrac 190 guide wire was attempted to cross the target lesion with a non-abbott balloon catheter; however, the guide wire became caught with the stenosed lesion.The guide wire was pulled while pushing the balloon and the micro catheter at that time.Angiography then showed that the coils of the guide wire were stretched; therefore, shockwave therapy was performed to remove the guide wire from the patient.Another same size turntrac guide wire was used to complete the procedure.It was noted that both turntrac guide wires were used passed the expiration date.There was no adverse patient sequela.No additional information was provided.
 
Additional Manufacturer Narrative
A visual and dimensional inspection was performed on the returned device.The reported stretched coils were confirmed.The reported failure to advance and entrapment could not be tested as it was based on operational context.A review of the production records and corrective or preventive actions (capa) was performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed no indication of a lot of specific issue.It was reported that the guide wire was used after its expiration.It should be noted that the ht turntrac instructions for use (ifu) label symbol legend states: use by: (date indicated on the chipboard box/pouch label).The expiration date on the specific product labels could not be confirmed.However, a review of the labels attached to the electronic lot history record for this lot was conducted and all labels indicated an expiration date (use by date) of 2/29/2024.However, the device was used on (b)(6) 2024.There were no adverse patient effects and there was no clinically significant delay in the procedure.The expiration date of the product is important for sterility, efficacy, and performance of the device.The investigation determined the reported difficulties and subsequent treatment appear to be related to the operational context of the procedure.It was reported that the guide wire interacted with the patient¿s heavily calcified, mildly tortuous, and 100% stenosed lesion, resulting in the wire becoming entrapped within the stenosed lesion, and the subsequent failure to advance.Manipulation of the guide wire, when resistance was encountered, likely contributed to the reported stretched coils.Analysis of the returned device was performed; the damages, which include stretched/deformed coils and bends/kinks on the core, are consistent with manipulation against resistance.Additionally, it should be noted that the guide wire was used after expiration; however, it is unlikely this contributed to the reported event.There is no indication of a product quality issue with respect to manufacture, design, or labeling.D1 correction: brand name updated d2a correction: common device name updated d3 correction: name, address updated.

Brand Name
HI-TORQUE TURNTRAC
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19305639
Report Number2024168-2024-05809
Device Sequence Number15052201
Product Code DQX
UDI-Device Identifier08717648222702
UDI-Public(01)08717648222702(17)240229(10)2031061
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K173795
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model Number1020013
Device Catalogue Number1020013
Device Lot Number2031061
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/08/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/22/2024
Supplement Date Received by Manufacturer07/16/2024
Initial Report FDA Received Date05/13/2024
Supplement Report FDA Received Date07/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARAVEL MICRO CATHETER; CORSAIR BALLOON DILATATION CATHETER
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexMale
Patient Weight100 KG